MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ARTICUL/EZE BALL 32 +9 BL; ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS

DEPUY IRELAND - 9616671 ARTICUL/EZE BALL 32 +9 BL; ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS
Catalog Number 136523000
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Pain (1994); Medical Device Site Inflammation (4929)
Date of Event 05/22/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported following a hip revision surgery, during which a thin membrane-like structure was observed between the metal component and the plastic liner.This structure was suspected to have detached from the surface of the metal component, though inspection revealed the inner surface and locking mechanism of the metal component appeared intact, and the component was not replaced.The patient underwent revision surgery due to a pseudotumor, and recovered without complications.The pain symptoms and need for revision were interpreted as unrelated to the membrane-like change observed during the procedure.The acetabular cup was explanted and destroyed, and is not available for return.Other components involved in the primary surgery included summit por taper sz3 std off, articul/eze ball 32 +9 bl, and altrx +4 10d 32idx48od, all of which were also explanted and destroyed.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.According to the information received, ¿event description / background information in english: (unofficial translation) during a revision surgery of a hip prosthesis, a thin membrane-like structure was observed between the metal component and the plastic liner, suspected to have detached from the surface of the metal component.However, this remained uncertain as the inner surface and locking mechanism of the metal component appeared intact upon inspection, and the component was not replaced.The patient recovered from the surgery without complications.At the time of surgery, the finding was interpreted as a typical friction-related reaction between metal parts, resulting in a pseudotumor.The suspicion of a faulty prosthesis component arose later when an external expert reviewed the medical records.Therefore, the incident report was not made during the primary phase.¿ description of the consequence or possible consequence of the hazardous situation for the patient/client or another person in english: the patient underwent a hip revision surgery due to a pseudotumor, which explains the patient¿s symptoms well.In my interpretation, the pain symptoms experienced before the surgery or the need for revision are not related to the membrane-like change observed incidentally during the procedure.The suspected faulty pelvic component of the prosthesis is still in use, and the patient has recovered from the revision surgery without complications.¿.A manufacturing record evaluation were performed for the finished device 136523000/d22033066.It was manufactured on 27-mar-2022.Total 56 parts were manufactured per specification and all raw materials met specification.After searching " d22033066" in etq, no record is displayed.After searching the product description in nr list exported from the etq system, all results have been reviewed, no case even similar to the issue described in this complaint is identified.After searching " d22033066" in sap by zqmr1023, no internal lock record is displayed.Hereby drawing a conclusion that no non-conformances were identified for this batch of products.A manufacturing record evaluation was performed for the finished device product description: articul/eze ball 32 +9 bl product code: 136523000 lot number: d22033066 and no non-conformance was identified.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot: a manufacturing record evaluation was performed for the finished device product description: articul/eze ball 32 +9 bl product code: 136523000 lot number: d22033066 and no non-conformance nor manufacturing irregularities were identified.Device history review: a manufacturing record evaluation was performed for the finished device product description: articul/eze ball 32 +9 bl product code: 136523000 lot number: d22033066 and no non-conformance nor manufacturing irregularities were identified.Added: d10 (concomitant).

Brand Name
ARTICUL/EZE BALL 32 +9 BL
Common Device Name
ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key24002287
Report Number1818910-2026-00372
Device Sequence Number10530479
Product Code JDI
UDI-Device Identifier10603295033196
UDI-Public(01)10603295033196(17)270228(10)D22033066
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K883460
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number136523000
Device Lot NumberD22033066
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/18/2025
Supplement Date Received by Manufacturer02/06/2026
Initial Report FDA Received Date01/08/2026
Supplement Report FDA Received Date02/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALTRX +4 10D 32IDX48OD.; APEX HOLE ELIM POSITIVE STOP.; PINNACLE 100 ACET CUP 48MM.; SUMMIT POR TAPER SZ3 STD OFF.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown